COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC, METALLIC, EXPANDABLE
Back to Search Results |
| Model Number |
G48029 |
| Medical Device Problem Codes |
Difficult to Advance (2920); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
While pushing the stent into colon the inner catheter became longer than the stent and doctor argue he couldn't advance it due to this event; then he took another cook stent and finished the procedure."as per cc form": tumor in sigma area, doctor pushed the stent but couldn't advance it through the stenosis and he pulled out to see what was going on and he found the external catheter had stretched (see picture attached) and he had to used another one.At what stage of the procedure did the complaint occur? when unpacking or preparing the evolution, while inserting the evolution in the patient yes, during stent placement, while removing the introduce, during stent repositioning/removal.What endoscope type and channel size was used? fujifilm ec-760r-v/l 3.8 what was the position of the elevator? (was it opened or closed?) colonoscope details of the wire guide used (diameter, type, make)? 0035¿ jagwire boston did any part of the stent contact the patient's anatomy when the complaint occurred? yes how long was the stent in the patient by the time this complaint occurred? n/a for devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? what was the target location? what was the diameter of the wire guide used? answered before was the zip port facing upwards and slightly curved when backloading the wire guide? n/a did the patient exhibit difficult anatomy (n/a, tortuous, altered)? tortuous if altered please indicate the procedure type (e.G., cholodochjejunostomy) no were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) if additional intervention was performed, was it during the same procedure as the device failure or was it scheduled for another day: same procedure and they use another evolution colonic 8 cms.What was the length of the diameter of the stricture? 40mm where was the stricture located in the body? sigmoid colon was there resistance felt passing the wire guide through stricture? no was there resistance felt passing the evolution through stricture? yes was the stricture dilated before stent placement? no (they never do, it has no indication) was the product inspected for kinks or damage before use? yes was resistance felt during insertion into patient? (if yes, at what point) yes, at the tumor area.Did the product fail during stent deployment or recapture? none was the directional button pressed during use? no was any part of the stent observed in contact with the patient's anatomy at the time of failure? n/a was the yellow marker kept in view during deployment? n/a are images of the device or procedure available? yes, attached (picture shows catheter stretched and why the stent didn¿t advance through the stenosis).
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Additional Manufacturer Narrative
Device evaluation: the device evaluation for the evo-25-30-6-c device of lot: c2281983 was returned opened in its original packaging for evaluation.With the information provided, a physical and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 25th of sept 2025.On evaluation of the device, the following was observed: visual inspection: stent slightly deployed on return.Directional button in deploy position.Red marker on the 08th dimple.Safety wire in place on return.Introducer inspected and no issue observed.Functional inspection: handle actuating fine for deployment and recapture stent deployed without issue.Safety wire removed without any issues.Stent intact.Device functioned as intended.The reported failure was observed.Photographic evidence was submitted by the user.This single image showed the white tip of the device and the exposed section of the stent and the polyamide.The reported failure was observed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number: c2281983 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number: c2281983 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, ifu0052 which accompanies this device, instructs ¿if wire guide or stent cannot advance through obstructed area, do not attempt to place stent¿.There is no evidence to suggest the user did not follow the instructions for use or label.Image review: an image was not returned for evaluation.Root cause analysis: definitive root cause could not be determined.A possible root cause could be attributed to the patient¿s tortuous anatomy.The user stated that the patients anatomy was tortuous and there was resistance when passing the evo device through the stricture and inserting into the patient at the tumor end and that they could not advance the device through the stenosis.It is possible that the resistance may have also led to mechanical interaction at the tumour site causing the inner catheter to appear elongated.It is possible that the resistance resulted in a need for force to be applied while attempting to advance it through the tight stenosis in the tortuous anatomy.This resistance may have caused the catheter to stretch beyond its original length, especially if the material was subjected to prolonged tension.Repeated attempts to manoeuvre the device through the stricture could have exacerbated the stretching effect, leading to the observed elongation.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial report, while pushing the stent into colon the inner catheter became longer than the stent and doctor argue he couldn't advance it due to this event."as per cc form":tumor in sigma area, doctor pushed the stent but couldn't advance it through the stenosis and he pulled out to see what was going on and he found the catheter had stretched.Confirmed qty, 01 used device.According to the initial reporter, the patient did not experience any adverse effects.The procedure was completed successfully using another cook device.A possible root cause could be attributed to the tortuous patients anatomy.
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 14-nov-2025.